Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 19, 2012, 3:19 PM EDT for Allegheny County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 19, 2012, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:46 PM EDT | TSTM WND DMG | Greensburg, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS51 KPBZ 191919 SVRPBZ PAC003-063-129-192015- /O.NEW.KPBZ.SV.W.0132.120719T1919Z-120719T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 319 PM EDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... EXTREME SOUTHWESTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA... CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 415 PM EDT * AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WEST MIFFLIN... MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILKINSBURG... WEST MIFFLIN... OAKLAND... MCKEESPORT... ELIZABETH BORO... EAST LIBERTY... TURTLE CREEK... MONROEVILLE... MURRYSVILLE... IRWIN... JEANNETTE... DELMONT... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 53. I-376 BETWEEN MILE MARKERS 73 AND 84. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-76 BETWEEN MILE MARKERS 54 AND 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4051 7938 4018 7937 4027 7997 4047 7997 TIME...MOT...LOC 1920Z 274DEG 21KT 4036 7986 $$
3 follow-up statements
228
WWUS51 KPBZ 191932
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT THU JUL 19 2012
PAC003-063-129-192015-
/O.CON.KPBZ.SV.W.0132.000000T0000Z-120719T2015Z/
ALLEGHENY PA-INDIANA PA-WESTMORELAND PA-
332 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTMORELAND...INDIANA AND ALLEGHENY COUNTIES...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONROEVILLE...MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONROEVILLE... MURRYSVILLE... IRWIN...
JEANNETTE... DELMONT... GREENSBURG...
SALTSBURG... NEW ALEXANDRIA... LATROBE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 82 AND 84.
I-70 IN PENNSYLVANIA NEAR MILE MARKER 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 54 AND 77.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4025 7980 4035 7982 4047 7979 4051 7938
4018 7937
TIME...MOT...LOC 1932Z 274DEG 21KT 4035 7977
$$713
WWUS51 KPBZ 191945
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT THU JUL 19 2012
PAC003-063-191955-
/O.CAN.KPBZ.SV.W.0132.000000T0000Z-120719T2015Z/
ALLEGHENY PA-INDIANA PA-
345 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR INDIANA AND ALLEGHENY COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 83 AND 84.
I-76 BETWEEN MILE MARKERS 54 AND 58.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4024 7968 4035 7972 4044 7965 4043 7938
4018 7937
TIME...MOT...LOC 1945Z 274DEG 21KT 4034 7967
$$
PAC129-192015-
/O.CON.KPBZ.SV.W.0132.000000T0000Z-120719T2015Z/
WESTMORELAND PA-
345 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WESTMORELAND COUNTY...
AT 342 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR IRWIN...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IRWIN... JEANNETTE... DELMONT...
GREENSBURG... NEW ALEXANDRIA... LATROBE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 62 AND 74.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4024 7968 4035 7972 4044 7965 4043 7938
4018 7937
TIME...MOT...LOC 1945Z 274DEG 21KT 4034 7967
$$914
WWUS51 KPBZ 192009
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT THU JUL 19 2012
PAC129-192019-
/O.EXP.KPBZ.SV.W.0132.000000T0000Z-120719T2015Z/
WESTMORELAND PA-
409 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND COUNTY EXPIRES AT
415 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 62 AND 75.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4024 7968 4035 7972 4044 7965 4043 7938
4018 7937
TIME...MOT...LOC 2009Z 274DEG 21KT 4033 7949
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:36 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 19, 2:36 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT THU JUL 19 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK SLOWLY EASTWARD ACROSS THE UPPER OHIO VALLEY REGION THROUGH FRIDAY NIGHT...BRINGING SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH FRIDAY/... AREAS OF CONVECTION CONTINUE TO BUILD FROM EAST CENTRAL OHIO SOUTHWEST INTO SOUTHERN OHIO THIS AFTERNOON AS IR SATELLITE IMAGERY SHOWS COOLING TOPS. PLAN TO KEEP LIKELY POPS FOR SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS FOR ALL ZONES THROUGH TONIGHT AS PW VALUES REMAIN BETWEEN 1.75 TO 2.00 INCHES. LATEST MODEL GUIDANCE SEEMS TO BE CONSISTENT WITH PREVIOUS RUNS WITH TIMING OF SHORT WAVE TROUGH AND ASSOCIATED SURFACE WAVE... MOVING SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH LATE FRIDAY. NO FLOOD WATCHES ARE PLANNED FOR THE NEAR TERM AS CURRENT MOVEMENT OF STORMS APPEARS TO BE FAST ENOUGH TO PRECLUDE LONG DURATION HEAVY RAIN. WILL NEED TO MONITOR RAIN AMOUNTS CLOSELY THOUGH...ESPECIALLY ACROSS OUR SOUTHERN ZONES IF ADDITIONAL CONVECTIVE COMPLEXES TRACK ACROSS EAST CENTRAL OH AND NORTHERN WV LATER TONIGHT AND FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE SYSTEM IS PROGGED TO MAKE ONLY SLOW EASTWARD PROGRESS...WITH THE SURFACE LOW REACHING EASTERN VA SATURDAY MORNING AND THE UPPER TROUGH AXIS STILL STRETCHED ACROSS EASTERN NY INTO NORTHERN WV. FOR THE UPDATED FORECAST...WILL KEEP LIKELY POPS OVER THE EASTERN HALF OF THE FORECAST AREA AND CHANCE OVER WESTERN PORTIONS FRIDAY NIGHT. POPS FOR SATURDAY WILL RANGE FROM AROUND 40 PERCENT ALONG THE RIDGES TO AROUND 20 PERCENT ALONG THE PA/OH BORDER...AND LESS THAN 15 PERCENT FAR WEST. EXPECT SOMEWHAT DRIER CONDITIONS FOR THE LATTER HALF OF THE WEEKEND...WITH THE ASSUMPTION THAT THE MOISTURE ASSOCIATED WITH THE EAST COAST LOW WILL CONTINUE TO CREEP EAST OF THE FORECAST AREA. WEAK SURFACE RIDGING SHOULD PROVIDE ENOUGH BREAKS IN CLOUD COVER ON SUNDAY TO ALLOW TEMPERATURES TO RISE WELL INTO THE 80S MOST LOCATIONS...EXCEPT FOR UPPER 70S ALONG THE RIDGES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL BRING GENERALLY DRY WEATHER FOR SUNDAY NIGHT INTO MONDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT FOR MONDAY INTO TUESDAY BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY WEATHER FOR WEDNESDAY INTO THURSDAY. SOME SHOWERS ARE POSSIBLE LATE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHOWERS AND SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE DISTRICT THROUGH THIS EVENING AS A COLD FRONT SAGS ACROSS THE DISTRICT. A WAVE ALONG THE FRONT WILL BRING RAIN FOR FRIDAY INTO FRIDAY AFTERNOON. SOME FLIGHT RESTRICTIONS ARE POSSIBLE THROUGH FRIDAY MAINLY IN THE SHOWERS AND THUNDERSTORMS. SOME FOG AND STRATUS IS POSSIBLE DURING THE EARLY MORNING HOURS OF FRIDAY. OUTLOOK...SATURDAY THROUGH TUESDAY... GENERAL VFR CONDITIONS FOR SATURDAY...SUNDAY AND MONDAY. A COLD FRONT MAY BRING SOME RESTRICTIONS MONDAY NIGHT INTO TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 19, 12:45 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT THU JUL 19 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-201645- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1245 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE REGION THIS AFTERNOON AND TONIGHT. POTENTIAL EXISTS FOR VERY HEAVY RAINFALL WITH SOME OF THESE STORMS. RAINFALL AMOUNTS OF 2 INCHES OR MORE IN 3 HOURS MAY CAUSE FLOODING. STRONGER STORMS MAY ALSO CONTAIN GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 19, 12:16 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EDT THU JUL 19 2012
OHZ039>041-048-049-057-058-191715-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-
MUSKINGUM OH-TUSCARAWAS OH-
1216 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COSHOCTON...NORTHERN
GUERNSEY...NORTHERN MUSKINGUM...NORTHWESTERN COLUMBIANA...TUSCARAWAS
AND WESTERN HARRISON COUNTIES...
AT 1214 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
EAST OF WOOSTER TO LAYLAND TO 7 MILES NORTHWEST OF DILLON STATE
PARK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEW GUILFORD... NELLIE... LAYLAND...
BLISSFIELD... WARSAW... COOPERDALE...
COSHOCTON... CONESVILLE... BALTIC...
SUGARCREEK... ADAMSVILLE... WEST LAFAYETTE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-70 IN OHIO BETWEEN MILE MARKERS 185 AND 191.
I-77 IN OHIO BETWEEN MILE MARKERS 46 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4024 8220 4046 8206 4045 8168 4064 8167
4067 8146 4066 8125 4073 8123 4074 8109
4091 8108 4090 8084 4041 8111 4001 8138
4003 8220Special weather statement, Jul 19, 12:56 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT THU JUL 19 2012
PAZ007-008-013-014-191800-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1256 PM EDT THU JUL 19 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BUTLER...LAWRENCE...MERCER AND VENANGO...
AT 1252 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 6 MILES SOUTHWEST OF
MCCONNELLS MILL...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MAURICE K GODDARD STATE PARK TO 4 MILES EAST OF ELLWOOD CITY...MOVING
EAST AT 25 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
MERCER... HARLANSBURG... FREDONIA...
MCCONNELLS MILL... MAURICE K GODDARD STATE PARK...
STONEBORO... GROVE CITY... MORAINE STATE PARK...
SLIPPERY ROCK... POLK... SUGARCREEK...
COOPERSTOWN...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 92 AND 136.
I-80 BETWEEN MILE MARKERS 12 AND 43.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4137 7958 4129 7972 4085 7972 4087 8031
4147 8031 4149 8024 4150 8001 4163 7981
4162 7962 4163 7960Special weather statement, Jul 19, 1:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT THU JUL 19 2012
OHZ039>041-049-050-057>059-PAZ014-020-021-029-WVZ001>004-191830-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-
COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-
MARSHALL WV-MUSKINGUM OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-
126 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS WILL AFFECT BEAVER...BELMONT...BROOKE...
CARROLL...EAST CENTRAL MUSKINGUM...GUERNSEY...HANCOCK...HARRISON...
JEFFERSON...NORTH CENTRAL MARSHALL...NORTHWESTERN ALLEGHENY...
NORTHWESTERN WASHINGTON...OHIO...SOUTHEASTERN TUSCARAWAS...SOUTHERN
COLUMBIANA AND SOUTHWESTERN BUTLER COUNTIES...
AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM AUGUSTA
TO 3 MILES SOUTH OF TAPPAN TO CAMBRIDGE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
TIPPECANOE... TAPPAN...
SALT FORK STATE PARK...
LEESVILLE LAKE PARK... EAST ROCHESTER...
CARROLLTON... CAMBRIDGE... BYESVILLE...
BOWERSTON... BIRMINGHAM... AUGUSTA...
FREEPORT...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-376 BETWEEN MILE MARKERS 31 AND 58.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 5.
I-70 IN OHIO BETWEEN MILE MARKERS 171 AND 225.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 83.
I-77 IN OHIO BETWEEN MILE MARKERS 42 AND 52.
I-76 BETWEEN MILE MARKERS 19 AND 28.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4032 8131 4081 8108 4076 8007 4022 8029
3993 8073 3997 8174Special weather statement, Jul 19, 1:35 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 PM EDT THU JUL 19 2012
PAZ008-009-013>016-020-022-023-191830-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA
PA-JEFFERSON PA-LAWRENCE PA-VENANGO PA-
135 PM EDT THU JUL 19 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...BEAVER...BUTLER...CLARION...FOREST...INDIANA...
JEFFERSON...LAWRENCE AND VENANGO...
AT 126 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES
WEST OF PLEASANTVILLE TO 10 MILES NORTH OF SAXONBURG...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF OIL CREEK STATE PARK TO 5
MILES SOUTHWEST OF CHICORA...MOVING EAST AT 20 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
ZELIENOPLE... SAXONBURG... FOMBELL...
EVANS CITY... ELLWOOD CITY... EMLENTON...
VAN... BRADYS BEND... EAST BRADY...
PLEASANTVILLE... KNOX... FORD CITY...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 85 AND 91.
I-76 BETWEEN MILE MARKERS 14 AND 17.
I-80 BETWEEN MILE MARKERS 43 AND 96.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4120 7871 4119 7877 4112 7880 4072 7879
4067 7883 4079 8031 4086 8030 4085 7973
4128 7972 4138 7959 4163 7961 4162 7895
4144 7895 4145 7906 4136 7909 4138 7896
4127 7874 4124 7874 4123 7870Special weather statement, Jul 19, 2:22 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT THU JUL 19 2012
OHZ049-057>059-068-069-191915-
BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
222 PM EDT THU JUL 19 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...GUERNSEY...HARRISON...MONROE...MUSKINGUM AND NOBLE...
AT 219 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF LONDONDERRY TO 21 MILES SOUTH OF CANNELVILLE...OR ALONG
A LINE EXTENDING FROM 2 MILES SOUTHWEST OF LONDONDERRY TO 15 MILES
SOUTHEAST OF NEW LEXINGTON...MOVING NORTH AT 20 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WOODSFIELD... WOLF RUN STATE PARK...
SUMMERFIELD... SOMERTON... SENECAVILLE...
SENECA LAKE PARK... SARAHSVILLE... SAINT CLAIRSVILLE...
ROUND BOTTOM... QUAKER CITY... OLD WASHINGTON...
MORRISTOWN...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 1.
I-70 IN OHIO BETWEEN MILE MARKERS 162 AND 221.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 58.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4020 8162 4020 8089 4014 8091 4014 8078
3954 8103 3957 8105 3957 8126 3960 8128
3959 8129 3959 8139 3964 8146 3958 8147
3958 8159 3966 8159 3967 8165 3975 8165
3978 8208Special weather statement, Jul 19, 2:39 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EDT THU JUL 19 2012 PAZ014-020>022-029-073-191945- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-WASHINGTON PA-WESTMORELAND PA- 239 PM EDT THU JUL 19 2012 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY...ARMSTRONG...BEAVER...BUTLER...WASHINGTON AND WESTMORELAND... AT 236 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BURGETTSTOWN...MOVING EAST AT 20 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS INCLUDE... SHIPPINGPORT... RACCOON CREEK STATE PARK... HARSHAVILLE... FLORENCE... DARLINGTON... BURGETTSTOWN... BLACKHAWK... AVELLA... ENTERPRISE... BEAVER FALLS... BEAVER... MCDONALD... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 41 AND 53. I-376 BETWEEN MILE MARKERS 31 AND 84. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 17 AND 57. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49. I-76 BETWEEN MILE MARKERS 9 AND 77. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND. PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4083 7938 4017 7958 4019 8051 4085 8050
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:04 PM EDT | Special Weather Statement | PBZ | Clarion | 26 min |
| Jul 19, 12:06 PM EDT | Special Weather Statement | PBZ | Mercer | 54 min |
| Jul 19, 12:56 PM EDT | Special Weather Statement | PBZ | Butler, Mercer, Venango | 64 min |
| Jul 19, 1:26 PM EDT | Special Weather Statement | PBZ | Beaver | 64 min |
| Jul 19, 1:35 PM EDT | Special Weather Statement | PBZ | Armstrong, Clarion, Forest, Jefferson | 55 min |
| Jul 19, 2:39 PM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Washington | 66 min |
| Jul 19, 3:42 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland | 2 hr |
| Jul 19, 3:45 PM EDT | Special Weather Statement | PBZ | Fayette, Greene | 90 min |
| Jul 19, 4:08 PM EDT | Special Weather Statement | PBZ | Westmoreland | 22 min |
| Jul 19, 5:06 PM EDT | Special Weather Statement | PBZ | Fayette | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.